Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 36, NWS Green Bay, WI

August 2, 2015Marinette County, Oconto County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2015, 1:28 PM CDT for Marinette County, Oconto County, Wisconsin. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 1:28 PM CDT (18:28 UTC)
Expired
Aug 2, 2015, 2:00 PM CDT
In force
32 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marinette County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 1:49 PM CDTTSTM WND DMGPeshtigo, WICALLER REPORTS SEVERAL TREES DOWN NEAR TOWN. TIME ESTIMATED FROM RADAR
Aug 2, 1:49 PM CDTHAIL 0.52 W Beaver, WISPOTTER DROVE THROUGH HAIL ON CTY HIGHWAY P
Aug 2, 1:57 PM CDTHAIL 0.25Marinette, WIPEA SIZE HAIL AND SMALL TREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1134 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WUUS53 KGRB 021828
SVRGRB
WIC075-083-021900-
/O.NEW.KGRB.SV.W.0036.150802T1828Z-150802T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
128 PM CDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARINETTE COUNTY IN NORTHEASTERN WISCONSIN...
  CENTRAL OCONTO COUNTY IN NORTHEASTERN WISCONSIN...

* UNTIL 200 PM CDT

* AT 128 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM NEAR WAUSAUKEE TO NEAR CRIVITZ TO 5 MILES EAST OF 
  MOUNTAIN...MOVING SOUTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  POUND AROUND 140 PM CDT.
  MARINETTE...MENOMINEE AND OCONTO AROUND 200 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LOOMIS...LAKE NOQUEBAY...HICKORY CORNERS...SPRUCE...PORTERFIELD...
CULLEN...MCALLISTER...PESHTIGO...LENA AND KLONDIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4508 8758 4509 8759 4498 8763 4496 8780
      4493 8784 4488 8783 4481 8805 4515 8850
      4526 8817 4548 8790 4545 8784 4535 8788
      4535 8775 4539 8770 4537 8766 4517 8774
      4511 8766 4510 8759
TIME...MOT...LOC 1828Z 309DEG 35KT 4538 8790 4522 8810 4514 8834 

HAIL...1.00IN
WIND...60MPH
 
$$

RDM
3 follow-up statements
465 
WWUS53 KGRB 021838
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
138 PM CDT SUN AUG 2 2015

WIC075-083-021900-
/O.CON.KGRB.SV.W.0036.000000T0000Z-150802T1900Z/
MARINETTE WI-OCONTO WI-
138 PM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN MARINETTE AND SOUTHEASTERN OCONTO COUNTIES...

AT 138 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHWEST OF MENOMINEE TO 7 MILES NORTHEAST
OF POUND TO 10 MILES NORTH OF GILLETT...MOVING SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MENOMINEE AROUND 145 PM CDT.
  MARINETTE AROUND 150 PM CDT.
  OCONTO AROUND 200 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
LOOMIS...LAKE NOQUEBAY...HICKORY CORNERS...SPRUCE...PORTERFIELD...
CULLEN...MCALLISTER...PESHTIGO...LENA AND KLONDIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4508 8758 4509 8759 4498 8763 4496 8780
      4493 8784 4488 8783 4481 8805 4509 8840
      4519 8806 4528 8796 4532 8791 4532 8785
      4535 8775 4539 8770 4537 8766 4517 8774
      4511 8766 4510 8759
TIME...MOT...LOC 1838Z 302DEG 54KT 4525 8774 4514 8790 4507 8823 

HAIL...1.00IN
WIND...60MPH
 
$$

RDM
268 
WWUS53 KGRB 021853
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
153 PM CDT SUN AUG 2 2015

WIC075-083-021900-
/O.CON.KGRB.SV.W.0036.000000T0000Z-150802T1900Z/
MARINETTE WI-OCONTO WI-
153 PM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN MARINETTE AND SOUTHEASTERN OCONTO COUNTIES...

AT 152 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MENOMINEE TO 8 MILES SOUTHWEST OF MARINETTE TO 7 MILES
SOUTHWEST OF POUND...MOVING SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  PESHTIGO AROUND 200 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HARMONY...HICKORY CORNERS...STILES...SPRUCE...PORTERFIELD...COUNTY
LINE...CULLEN...COLEMAN...PESHTIGO AND LENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4508 8758 4509 8759 4498 8763 4496 8780
      4493 8784 4488 8783 4481 8805 4500 8827
      4509 8802 4514 8789 4516 8783 4517 8779
      4518 8778 4517 8774 4511 8766 4510 8759
TIME...MOT...LOC 1852Z 313DEG 41KT 4515 8760 4502 8775 4499 8811 

HAIL...1.00IN
WIND...60MPH
 
$$

RDM
639 
WWUS53 KGRB 021856
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
156 PM CDT SUN AUG 2 2015

WIC075-083-021906-
/O.EXP.KGRB.SV.W.0036.000000T0000Z-150802T1900Z/
MARINETTE WI-OCONTO WI-
156 PM CDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARINETTE AND
SOUTHEASTERN OCONTO COUNTIES WILL EXPIRE AT 200 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4508 8758 4509 8759 4498 8763 4496 8780
      4493 8784 4488 8783 4481 8805 4500 8827
      4509 8802 4514 8789 4516 8783 4517 8779
      4518 8778 4517 8774 4511 8766 4510 8759
TIME...MOT...LOC 1854Z 309DEG 35KT 4515 8760 4502 8775 4499 8811 

$$

RDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 12:43 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 2, 12:43 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 PM CDT SUN AUG 2 2015

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND MONDAY
ISSUED AT 254 AM CDT SUN AUG 2 2015

AN AREA OF THUNDERSTORMS THAT FORMED ALONG AN AREA OF 1 TO 3 KM
MOISTURE CONVERGENCE WILL CONTINUE TO TRACK EAST THROUGH THE EARLY
MORNING HOURS. ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS...ASSOCIATED WITH A SHORTWAVE AND SEEN ON WATER
VAPOR IMAGERY OVER NORTHERN MINNESOTA...WILL TRACK THROUGH THE
NORTHERN CWA LATER THIS MORNING. THE MAIN SHORTWAVE TROUGH WILL
THEN TRACK THROUGH LATER THIS AFTERNOON AND INTO THIS
EVENING...COINCIDENT WITH A SURFACE COLD FRONT. THESE FEATURES
WILL BRING SEVERAL OPPORTUNITIES FOR PRECIPITATION ACROSS
NORTHEAST WISCONSIN THROUGH TONIGHT. EXACT PLACEMENT AND TIMING OF
THESE ROUNDS IS HIGHLY PROBLEMATIC...HOWEVER THE HI-RES MODEL RUNS
DO OFFER SOME GUIDANCE IN THIS REGARD AS THEY HAVE A GOOD HANDLE
ON CURRENT ACTIVITY TRACKING THROUGH THE AREA. ONCE THE MAIN
SHORTWAVE TRACKS OFF TO THE NORTH THIS MORNING THERE IS A BREAK IN
THE ACTIVITY LATER THIS MORNING AND INTO THE EARLY AFTERNOON
BEFORE THE MAIN SHORTWAVE AND COLD FRONT ARRIVE. THEREFORE WILL
MODEL THE POPS AFTER THESE RUNS AND ADJUST AS NECESSARY AS THE DAY
GOES ON.

ANY CONVECTION THAT DOES FIRE STANDS A CHANCE AT BEING SEVERE AS
MUCAPES SOAR TO 2000 TO 4000 J/KG THIS AFTERNOON WITH 0-6 KM BULK
SHEAR VALUES OF 40 TO 50 KNOTS...SUGGESTING LARGE HAIL AND
DAMAGING WINDS COULD BE A THREAT. CLOSER INSPECTION OF LOW LEVEL
HODOGRAPHS SHOW SIGNIFICANT WIND SHEAR...WHICH MEANS TORNADOES ARE
ALSO POSSIBLE FOR ANY SURFACE BASED STORMS. THESE FACTORS HAVE LED
TO AN UPGRADE OF THE SOUTHERN CWA TO THE ENHANCED RISK FOR SEVERE
WEATHER PER THE SPC DAY 1 OUTLOOK...WHICH LOOKS REASONABLE GIVEN
THE FACTORS IN PLAY THIS AFTERNOON WITH BETTER CAPE AND SHEAR
ACROSS THAT PORTION OF THE CWA. ALTHOUGH THE MAIN CONVECTIVE MODE
APPEARS TO BE AN MCS...SUPERCELLS ARE POSSIBLE THIS AFTERNOON
BEFORE FORMING INTO A LARGE MCS.

DESPITE THE ABUNDANT CHANCES FOR RAIN...HIGH TEMPERATURES TODAY
COULD GET TO 90 DEGREES ACROSS THE FAR SOUTHERN CWA AS 850 MB
TEMPERATURES SOAR TO AROUND 20 DEGREES CELSIUS. ANY BREAK IN THIS
ACTIVITY AND TEMPERATURES THIS AFTERNOON WILL SOAR. FURTHER NORTH
THERE APPEARS LESS OPPORTUNITY FOR AN APPRECIABLE BREAK IN THE
ACTION. THIS WHEN COMBINED WITH LOWER 850 MB TEMPERATURES IN THE
MIDDLE TEENS SHOULD LIMIT HIGHS TO AROUND 80 DEGREES. HIGHS TODAY
COULD GO EITHER WAY GIVEN THE MANY COMPLICATING FACTORS IN
PLAY...WITH BREAKS IN THE ACTIVITY LEADING TO HIGHER TEMPS AND
MORE CLOUD COVER AND ACTIVITY LEADING TO LOWER HIGH TEMPERATURES.

TEMPERATURES WILL BE MUCH COOLER ON MONDAY BEHIND THE COLD
FRONT...WITH HIGHS RANGING FROM THE UPPER 60S ACROSS FAR NORTH
CENTRAL WISCONSIN...TO THE MIDDLE TO UPPER 70S ACROSS CENTRAL AND
EAST CENTRAL WISCONSIN. SOME SHOWERS ARE POSSIBLE ACROSS THE NORTH
ON MONDAY...AS A SHORTWAVE AIDS IN THE DEVELOPMENT OF INSTABILITY
SHOWERS. CHANCES FOR THIS LOOK FAIRLY LOW HOWEVER...WITH POPS IN
THE SLIGHT CHANCE CATEGORY.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
ISSUED AT 254 AM CDT SUN AUG 2 2015

THE UPPER AIR PATTERN CONSISTING OF RIDGING OVER THE ROCKIES AND AN
UPPER LOW FROM HUDSON BAY TO THE GREAT LAKES WILL SLOWLY TRANSLATE
EAST DURING THE UPCOMING WORK WEEK.  THE MEDIUM RANGE MODELS ARE IN
GOOD AGREEMENT WITH THE LARGE SCALE THROUGH 00Z FRI BEFORE
DIVERGING.  THE ECMWF CONTINUES TO BETTER ALIGN WITH THE ENSEMBLE
MEANS...AND WILL GIVE MORE WEIGHT TO ITS SOLUTION.

MONDAY NIGHT THROUGH TUESDAY NIGHT...MODELS ARE SHOWING A DEEPER
TROUGH OVER THE GREAT LAKES THAN PREVIOUSLY ADVERTISED DURING THIS
PERIOD.  THE CYCLONIC FLOW ALOFT WILL BRING PERIODS OF CLOUDS
OVERHEAD...WITH SOME ENHANCEMENT DURING DAYTIME HEATING TUESDAY
AFTERNOON.  PROGGED SOUNDINGS CONTINUE TO LOOK CAPPED DURING THIS
STRETCH...BUT BOTH THE ECMWF AND GFS PRODUCE LIGHT QPF ACROSS FAR
NORTHERN WISCONSIN.  WILL KEEP THE SMALL CHANCE TUESDAY AFTERNOON IN
THIS AREA...BUT IT WOULD NOT BE SURPRISING TO SEE SPOTTY SHOWERS
OCCUR MONDAY OR TUESDAY NIGHTS.  HIGHS ON TUESDAY WILL FALL BACK
INTO THE UPPER 60S NORTH TO MID 70S SOUTH.

REST OF THE FORECAST...THE UPPER LOW BEGINS TO LIFT OFF INTO QUEBEC
ON WEDNESDAY LEADING TO A REBOUND OF MID-LEVEL HEIGHTS.  BUT MODELS
ADVERTISE WEAK SHORTWAVE IMPULSES DIVING SOUTHEAST ACROSS THE
NORTHERN MISSISSIPPI VALLEY TO THE SOUTHERN GREAT LAKES WEDNESDAY
AND THURSDAY.  THE GFS IS MOST AGGRESSIVE BRINGING LOW PRESSURE INTO
THE SOUTHERN GREAT LAKES ON THURSDAY...BUT THIS LOOKS TO BE A
BYPRODUCT OF CONVECTIVE FEEDBACK.  WITH THE FRONT WELL SOUTH OF THE
REGION...THINK PRECIP CHANCES ARE TOO LOW TO MENTION WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT.   HIGH PRESSURE LOOKS TO BUILD INTO THE
REGION FRIDAY AND SATURDAY...POTENTIALLY PROLONGING THE DRY
CONDITIONS.  PERHAPS THE NEXT CHANCE OF PRECIP COULD OCCUR BY THE
END OF NEXT WEEKEND.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1243 PM CDT SUN AUG 2 2015

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
DURING THE AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES
ACROSS WISCONSIN. THE STORMS COULD PRODUCE STRONG WIND GUSTS AND
LARGE HAIL. VFR CONDITIONS EXPECTED OTHERWISE. SKIES SHOULD CLEAR
OVERNIGHT AND REMAIN MOSTLY CLEAR THROUGH 15Z MONDAY. AN UPPER
LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND CLOUDS
BETWEEN 3000 AND 4000 FEET MONDAY AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KURIMSKI
LONG TERM......MPC
AVIATION.......RDM
Hazardous weather outlook, Aug 2, 3:04 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
304 AM CDT SUN AUG 2 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030815-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
304 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING AS
A COLD FRONT SWEEPS THROUGH THE REGION. THERE IS AN ENHANCED RISK
FOR SEVERE THUNDERSTORMS ACROSS CENTRAL AND EAST CENTRAL
WISCONSIN...WITH A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS
NORTH CENTRAL WISCONSIN. DAMAGING WINDS OF 60 TO 70 MPH ALONG WITH
LARGE HAIL OF 1 TO 2 INCHES ARE THE MAIN THREATS ALONG WITH
ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN
THURSDAY NIGHT AND FRIDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LMZ521-522-541>543-030815-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
304 AM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND THIS EVENING AS
A COLD FRONT SWEEPS THROUGH THE REGION. THERE IS AN ENHANCED RISK
FOR SEVERE THUNDERSTORMS SOUTH OF STURGEON BAY AND OCONTO...WITH
A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF STURGEON BAY AND
OCONTO. DAMAGING WINDS OF 50 TO 60 KNOTS ALONG WITH LARGE HAIL OF
1 TO 2 INCHES ARE THE MAIN THREATS ALONG WITH ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

KURIMSKI/MPC

In the hours before

Local storm report, Aug 2, 12:27 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1227 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             8 SE MINOCQUA           45.78N 89.57W
08/02/2015  E1.00 INCH       ONEIDA             WI   PUBLIC

            SIZE ESTIMATED BY PHOTO SENT BY SOCIAL MEDIA. AT LEAST 1
            INCH IN SIZE

&&

AA
Local storm report, Aug 2, 12:28 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1228 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     HAIL             MC NAUGHTON             45.73N 89.55W
08/02/2015  E1.00 INCH       ONEIDA             WI   UNKNOWN

            LOCATION IS ESTIMATED AS THE REPORT WAS NOT MORE SPECIFIC
            THAN NEWBOLD TOWNSHIP.

1208 PM     HAIL             HAZELHURST              45.79N 89.71W
08/02/2015  E0.25 INCH       ONEIDA             WI   TRAINED SPOTTER

            LOCATION IS ESTIMATED. REPORT ONLY MENTIONED THAT IS WAS
            ALONG HIGHWAY 51.

1214 PM     HAIL             8 N TOMAHAWK            45.58N 89.73W
08/02/2015  E0.88 INCH       ONEIDA             WI   TRAINED SPOTTER

            PEA TO NICKEL SIZE HAIL.

&&

MG
Local storm report, Aug 2, 12:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HAIL             1 S LAKE TOMAHAWK       45.80N 89.59W
08/02/2015  E0.88 INCH       ONEIDA             WI   STORM CHASER

            PEA TO NICKEL SIZE HAIL FELL FROM 1150 TO 1155 AM.

&&

MG
Special weather statement, Aug 2, 12:38 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1238 PM CDT SUN AUG 2 2015

WIZ010>013-018-019-021-021815-
FLORENCE WI-NORTHERN OCONTO COUNTY WI-FOREST WI-
NORTHERN MARINETTE COUNTY WI-LINCOLN WI-LANGLADE WI-ONEIDA WI-
1238 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ONEIDA...
NORTHWESTERN MARINETTE...NORTHEASTERN LINCOLN...FLORENCE...FOREST AND
NORTHERN LANGLADE COUNTIES UNTIL 115 PM CDT...

AT 1236 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF FELCH
TO 8 MILES NORTHWEST OF PEARSON...AND MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH SOME OF THESE THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CRANDON...GOODMAN...HOMESTEAD...TIPLER...PARRISH...POPPLE RIVER...
PEARSON...CARTER...ELCHO...LAONA...WABENO...DUNBAR...NASHVILLE...
FREEMAN...ARGONNE...ARMSTRONG CREEK...BLACKWELL...ENTERPRISE...HILES
AND MONICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4602 8857 4569 8797 4524 8881 4539 8975
      4601 8867 4599 8867 4599 8862 4602 8860
TIME...MOT...LOC 1736Z 262DEG 76KT 4594 8796 4546 8912

EB
Local storm report, Aug 2, 12:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1242 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     HAIL             ARGONNE                 45.66N 88.88W
08/02/2015  E0.25 INCH       FOREST             WI   TRAINED SPOTTER

            PEA SIZE HAIL, TORRENTIAL RAIN AND GUSTS TO 30 TO 35 MPH
            AT ARGONNE.

&&

MG
Special weather statement, Aug 2, 1:05 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
105 PM CDT SUN AUG 2 2015

WIZ011-013-019-021-021845-
NORTHERN OCONTO COUNTY WI-FOREST WI-NORTHERN MARINETTE COUNTY WI-
LANGLADE WI-
105 PM CDT SUN AUG 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARINETTE...NORTHWESTERN
OCONTO...SOUTHEASTERN FOREST AND NORTHEASTERN LANGLADE COUNTIES UNTIL
145 PM CDT...

AT 102 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORMS
NEAR PEARSON AND NORTHERN OCONTO COUNTIES...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS AS WELL
AS HAIL UP TO 3/4 INCH IN DIAMETER.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WESTERN
MARINETTE...NORTHWESTERN OCONTO...SOUTHEASTERN FOREST AND
NORTHEASTERN LANGLADE COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...BOOT LAKE.

LAT...LON 4546 8919 4546 8826 4537 8827 4537 8831
      4520 8831 4520 8829 4517 8829 4524 8923
TIME...MOT...LOC 1802Z 278DEG 40KT 4531 8910

EB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:16 AM CDTSpecial Weather StatementGRBLincoln44 min
Aug 2, 12:21 AM CDTSpecial Weather StatementGRBLincoln39 min
Aug 2, 12:40 AM CDTSevere Thunderstorm WarningGRBLincoln, Marathon50 min
Aug 2, 1:28 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon47 min
Aug 2, 1:59 AM CDTSpecial Weather StatementGRBLanglade46 min
Aug 2, 2:17 AM CDTSpecial Weather StatementGRBMenominee, Shawano43 min
Aug 2, 3:02 AM CDTSpecial Weather StatementGRBMenominee43 min
Aug 2, 6:22 AM CDTSpecial Weather StatementGRBFlorence38 min
Aug 2, 6:38 AM CDTSpecial Weather StatementGRBOneida52 min
Aug 2, 6:46 AM CDTSevere Thunderstorm WarningGRBFlorence29 min
Aug 2, 7:12 AM CDTSpecial Weather StatementGRBVilas48 min
Aug 2, 7:39 AM CDTSpecial Weather StatementGRBForest, Oneida51 min
Aug 2, 8:07 AM CDTSpecial Weather StatementGRBMarinette38 min
Aug 2, 9:06 AM CDTSpecial Weather StatementGRBShawano24 min
Aug 2, 9:29 AM CDTSpecial Weather StatementGRBOneida, Vilas46 min
Aug 2, 9:35 AM CDTSpecial Weather StatementGRBBrown, Kewaunee, Shawano40 min
Aug 2, 9:48 AM CDTSevere Thunderstorm WarningGRBOneida, Vilas27 min
Aug 2, 10:18 AM CDTSpecial Weather StatementGRBOneida27 min
Aug 2, 10:27 AM CDTSpecial Weather StatementGRBForest48 min
Aug 2, 10:57 AM CDTSpecial Weather StatementGRBFlorence, Forest48 min
Aug 2, 11:10 AM CDTSpecial Weather StatementGRBOconto50 min
Aug 2, 11:23 AM CDTSpecial Marine WarningGRB22 min
Aug 2, 11:29 AM CDTSpecial Weather StatementGRBDoor46 min
Aug 2, 11:36 AM CDTSpecial Weather StatementGRBLanglade39 min
Aug 2, 11:43 AM CDTSevere Thunderstorm WarningGRBLincoln, Oneida47 min
Aug 2, 12:02 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Oneida28 min
Aug 2, 12:21 PM CDTSpecial Weather StatementGRBDoor39 min
Aug 2, 12:38 PM CDTSpecial Weather StatementGRBFlorence, Forest37 min
Aug 2, 1:05 PM CDTSpecial Weather StatementGRBLanglade40 min
Aug 2, 1:38 PM CDTSpecial Marine WarningGRB67 min
Aug 2, 1:54 PM CDTSevere Thunderstorm WarningGRBDoor36 min
Aug 2, 1:58 PM CDTSpecial Weather StatementGRBLincoln47 min
Aug 2, 2:11 PM CDTSpecial Marine WarningGRB34 min
Aug 2, 2:16 PM CDTSevere Thunderstorm WarningGRBDoor, Oconto44 min
Aug 2, 2:27 PM CDTSpecial Weather StatementGRBPortage33 min
Aug 2, 2:32 PM CDTSpecial Marine WarningGRB28 min
Aug 2, 2:33 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood27 min
Aug 2, 2:43 PM CDTSpecial Marine WarningGRB32 min
Aug 2, 3:00 PM CDTSpecial Marine WarningGRB45 min
Aug 2, 3:02 PM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Shawano58 min
Aug 2, 3:03 PM CDTSevere Thunderstorm WarningGRBPortage, Waupaca, Wood27 min
Aug 2, 3:05 PM CDTSevere Thunderstorm WarningGRBKewaunee25 min
Aug 2, 3:28 PM CDTSevere Thunderstorm WarningGRBBrown, Outagamie, Portage, Shawano, Waupaca, Waushara and 1 more62 min
Aug 2, 3:35 PM CDTSpecial Marine WarningGRB40 min
Aug 2, 3:38 PM CDTSpecial Marine WarningGRB37 min
Aug 2, 3:44 PM CDTSevere Thunderstorm WarningGRBBrown, Door, Kewaunee, Oconto46 min
Aug 2, 4:01 PM CDTSevere Thunderstorm WarningGRBWaupaca, Waushara, Winnebago59 min
Aug 2, 4:13 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Shawano, Waupaca32 min
Aug 2, 4:14 PM CDTSpecial Marine WarningGRB46 min
Aug 2, 4:15 PM CDTSpecial Marine WarningGRB30 min
Aug 2, 4:18 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc42 min
Aug 2, 4:39 PM CDTSpecial Weather StatementGRBWinnebago51 min
Aug 2, 4:50 PM CDTSevere Thunderstorm WarningGRBOutagamie, Portage, Shawano, Waupaca25 min
Aug 2, 4:50 PM CDTSevere Thunderstorm WarningGRBCalumet, Winnebago14 min
Aug 2, 4:52 PM CDTSpecial Marine WarningGRB38 min
Aug 2, 5:19 PM CDTSevere Thunderstorm WarningGRBManitowoc26 min
Aug 2, 5:22 PM CDTSpecial Marine WarningGRB23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.